Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 264, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2008, 8:24 PM CDT for 7 counties in Kansas. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 8:24 PM CDT (01:24 UTC)
- Expired
- Jun 5, 2008, 9:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 115 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:55 PM CDT | TSTM WND GST 50 | 2 N Eureka, KS | 50 MPH WINDS AND HEAVY RAIN |
| Jun 5, 9:12 PM CDT | TSTM WND GST 65 | 6 N Sedan, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 060124
SVRICT
KSC015-019-035-049-073-205-207-060230-
/O.NEW.KICT.SV.W.0264.080606T0124Z-080606T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
ELK COUNTY IN SOUTHEAST KANSAS.
NORTHWESTERN WILSON COUNTY IN SOUTHEAST KANSAS.
WESTERN WOODSON COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
GREENWOOD COUNTY IN SOUTHEAST KANSAS.
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
* UNTIL 930 PM CDT.
* AT 822 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HAMILTON TO CEDAR VALE...AND MOVING EAST AT 39 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BATESVILLE...CAMBRIDGE...CEDAR VALE...CHAUTAUQUA...CLIMAX...
COYVILLE...DEXTER...ELGIN...ELK FALLS...EUREKA...FALL RIVER...
GRENOLA...HAMILTON...HOWARD...LONGTON...MADISON...MAPLE CITY...
MOLINE...NEW ALBANY...PIEDMONT...SEDAN...SEVERY...TORONTO...
VIRGIL...EUREKA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS.
FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.
LAT...LON 3818 9620 3817 9595 3805 9593 3805 9573
3699 9618 3698 9688
TIME...MOT...LOC 0124Z 266DEG 34KT 3796 9610 3711 9656
$$
JAKUB4 follow-up statements
000
WWUS53 KICT 060135
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
835 PM CDT THU JUN 5 2008
KSC015-060145-
/O.CAN.KICT.SV.W.0264.000000T0000Z-080606T0230Z/
BUTLER KS-
835 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTLER COUNTY HAS
BEEN CANCELLED...
AT 835 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3698 9688 3747 9660 3747 9651 3760 9652
3818 9620 3817 9595 3805 9593 3805 9573
3699 9618
TIME...MOT...LOC 0135Z 269DEG 26KT 3796 9601 3702 9656
$$
KSC019-035-049-073-205-207-060230-
/O.CON.KICT.SV.W.0264.000000T0000Z-080606T0230Z/
CHAUTAUQUA KS-GREENWOOD KS-WOODSON KS-WILSON KS-ELK KS-COWLEY KS-
835 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...ELK...NORTHWESTERN WILSON...WESTERN WOODSON...GREENWOOD AND
CHAUTAUQUA COUNTIES UNTIL 930 PM CDT...
AT 835 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM VIRGIL TO 7 MILES SOUTHWEST
OF CEDAR VALE...MOVING EAST AT 29 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR MOLINE BY 840 PM CDT.
NEAR TORONTO BY 850 PM CDT.
NEAR TORONTO BY 855 PM CDT.
NEAR LONGTON BY 905 PM CDT.
NEAR SEDAN BY 910 PM CDT.
NEAR CHAUTAUQUA BY 920 PM CDT.
THE TOWNS OF CLIMAX...VIRGIL...BATESVILLE...COYVILLE AND NEW ALBANY
ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3698 9688 3747 9660 3747 9651 3760 9652
3818 9620 3817 9595 3805 9593 3805 9573
3699 9618
TIME...MOT...LOC 0135Z 269DEG 26KT 3796 9601 3702 9656
$$
COX000
WWUS53 KICT 060151
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT THU JUN 5 2008
KSC019-035-049-073-205-207-060230-
/O.CON.KICT.SV.W.0264.000000T0000Z-080606T0230Z/
CHAUTAUQUA KS-GREENWOOD KS-WOODSON KS-WILSON KS-ELK KS-COWLEY KS-
851 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...ELK...NORTHWESTERN WILSON...WESTERN WOODSON...GREENWOOD AND
CHAUTAUQUA COUNTIES UNTIL 930 PM CDT...
AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF VIRGIL
TO 6 MILES SOUTH OF CEDAR VALE...MOVING EAST AT 29 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR TORONTO BY 900 PM CDT.
NEAR LONGTON BY 905 PM CDT.
NEAR SEDAN BY 910 PM CDT.
NEAR CHAUTAUQUA BY 920 PM CDT.
THE TOWNS OF VIRGIL...BATESVILLE...COYVILLE AND NEW ALBANY ARE ALSO
IN THE PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3698 9688 3747 9660 3747 9651 3760 9652
3818 9620 3817 9595 3805 9593 3805 9573
3699 9618
TIME...MOT...LOC 0151Z 269DEG 26KT 3805 9587 3702 9642
$$
COX000
WWUS53 KICT 060207
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
907 PM CDT THU JUN 5 2008
KSC019-035-049-073-205-207-060230-
/O.CON.KICT.SV.W.0264.000000T0000Z-080606T0230Z/
CHAUTAUQUA KS-GREENWOOD KS-WOODSON KS-WILSON KS-ELK KS-COWLEY KS-
907 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
COWLEY...ELK...NORTHWESTERN WILSON...WESTERN WOODSON...GREENWOOD AND
CHAUTAUQUA COUNTIES UNTIL 930 PM CDT...
AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF VIRGIL TO
ELGIN...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CHAUTAUQUA BY 920 PM CDT.
THE TOWNS OF BATESVILLE...COYVILLE AND NEW ALBANY ARE ALSO IN THE
PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3698 9688 3747 9660 3747 9651 3760 9652
3818 9620 3817 9595 3805 9593 3805 9573
3699 9618
TIME...MOT...LOC 0207Z 269DEG 26KT 3805 9572 3702 9628
$$
COX000
WWUS53 KICT 060225
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT THU JUN 5 2008
KSC019-035-049-073-205-207-060234-
/O.EXP.KICT.SV.W.0264.000000T0000Z-080606T0230Z/
CHAUTAUQUA KS-GREENWOOD KS-WOODSON KS-WILSON KS-ELK KS-COWLEY KS-
924 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COWLEY...ELK...
NORTHWESTERN WILSON...WESTERN WOODSON...GREENWOOD AND CHAUTAUQUA
COUNTIES WILL EXPIRE AT 930 PM CDT...
AT 920 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED OR MOVED OUT
OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3698 9688 3747 9660 3747 9651 3760 9652
3818 9620 3817 9595 3805 9593 3805 9573
3699 9618
TIME...MOT...LOC 0224Z 269DEG 26KT 3805 9556 3702 9613
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:59 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 5, 6:59 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT THU JUN 5 2008 .AVIATION... DRYLINE HAS BECOME QUASI-STATIONARY WITH POTENTIAL FOR ADDITIONAL STORMS TO REDEVELOP BEHIND THIS INITIAL LINE. WILL KEEP SOME CHANCES GOING TO ACCOUNT FOR THIS. MVFR CLOUDS MAY DEVELOP AT KCNU AS BAROCLINIC ZONE SETS UP AHEAD OF FRONT. AS MAIN UPPER IMPULSE MOVES THROUGH..SHOULD SEE WINDS GO SOUTHWEST AND END PRECIPITATION. SOME CUMULUS TO DEVELOP DURING THE DAY AS LOW LEVEL MOISTURE RETURNS NORTH. -HOWERTON && .PREV DISCUSSION... /ISSUED 238 PM CDT THU JUN 5 2008/ UPDATE... MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z. KED PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z. THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A FEW STRONG TO VIOLENT TORNADOES. THE SECOND ROUND SHOULD BE MOSTLY DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE. THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE EXITING THE AREA BY AROUND 3 AM. HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS UNTIL 12Z. FRIDAY: MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. FRIDAY NIGHT-SUNDAY: WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT. THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE MOSTLY CAPPED THROUGH SUNDAY. MONDAY-THURSDAY: ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 87 70 91 / 100 10 10 10 HUTCHINSON 59 87 68 91 / 100 10 10 10 NEWTON 61 87 70 90 / 100 10 10 10 ELDORADO 63 86 70 88 / 100 20 20 10 WINFIELD-KWLD 64 87 70 91 / 100 20 20 10 RUSSELL 54 88 66 93 / 50 10 10 10 GREAT BEND 54 87 67 93 / 50 10 10 10 SALINA 57 87 68 91 / 100 10 10 10 MCPHERSON 59 87 69 91 / 100 10 10 10 COFFEYVILLE 68 85 71 90 / 100 30 30 10 CHANUTE 67 85 71 89 / 100 30 30 10 IOLA 67 84 71 90 / 100 30 30 10 PARSONS-KPPF 68 85 71 90 / 100 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ070>072-094>096- 098>100. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072- 082-083-091>096-098>100. FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT THU JUN 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 224 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO 80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO THE NORTHEAST AT 50 MPH. ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 5, 7:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL LEON 37.69N 96.78W
06/05/2008 E0.50 INCH BUTLER KS EMERGENCY MNGR
0710 PM TSTM WND GST ROSALIA 37.82N 96.62W
06/05/2008 E72.00 MPH BUTLER KS TRAINED SPOTTER
0710 PM TSTM WND GST 7 SW GEUDA SPRINGS 37.03N 97.22W
06/05/2008 E55.00 MPH SUMNER KS TRAINED SPOTTER
0717 PM TSTM WND GST LATHAM 37.54N 96.64W
06/05/2008 E60.00 MPH BUTLER KS TRAINED SPOTTER
0720 PM TSTM WND GST 1 S ROSALIA 37.81N 96.62W
06/05/2008 E60.00 MPH BUTLER KS TRAINED SPOTTER
60 MPH WINDS AND MARBLE SIZED HAIL
0727 PM TSTM WND GST LATHAM 37.54N 96.64W
06/05/2008 E65.00 MPH BUTLER KS TRAINED SPOTTER
0732 PM TSTM WND GST 6 W EUREKA 37.82N 96.40W
06/05/2008 E60.00 MPH GREENWOOD KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 5, 7:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST 4 N EUREKA 37.88N 96.29W
06/05/2008 E60 MPH GREENWOOD KS LAW ENFORCEMENT
&&
CDJLocal storm report, Jun 5, 7:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG EAST WICHITA 37.68N 97.26W
06/05/2008 SEDGWICK KS EMERGENCY MNGR
POWER LINE DAMAGE NEAR THE 900 BLOCK OF EAST LINCOLN IN
WICHITA.
0600 PM TSTM WND DMG EAST WICHITA 37.68N 97.26W
06/05/2008 SEDGWICK KS EMERGENCY MNGR
TELEPHONE POLLS DAMAGED AT ROCK ROAD AND MARION.
0600 PM TSTM WND DMG EAST WICHITA 37.68N 97.26W
06/05/2008 SEDGWICK KS EMERGENCY MNGR
TREE DOWN ON SANTA FE STREET
0650 PM TSTM WND DMG ROSE HILL 37.57N 97.13W
06/05/2008 BUTLER KS EMERGENCY MNGR
DAMAGE INCLUDES GAS STATION AWNING DAMAGE..DAMAGE TO A
SHED...AND SEVERAL LARGE TREES DOWN IN CENTRAL ROSE HILL
0654 PM NON-TSTM WND DMG ROSE HILL 37.57N 97.13W
06/05/2008 BUTLER KS TRAINED SPOTTER
ROOF DAMAGE IN ROSE HILL
0757 PM TSTM WND GST MADISON 38.13N 96.14W
06/05/2008 E70.00 MPH GREENWOOD KS LAW ENFORCEMENT
&&
JMBLocal storm report, Jun 5, 8:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST ARKANSAS CITY 37.07N 97.04W
06/05/2008 E60 MPH COWLEY KS EMERGENCY MNGR
&&
JMBLocal storm report, Jun 5, 8:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
806 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST GEUDA SPRINGS 37.11N 97.15W
06/05/2008 E70 MPH SUMNER KS EMERGENCY MNGR
&&
JMBLocal storm report, Jun 5, 8:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
810 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST ANTHONY 37.15N 98.03W
06/05/2008 M92 MPH HARPER KS EMERGENCY MNGR
SUSTAINED WINDS AROUND 85 MPH AND GUST TO 92 MPH NEAR
ANTHONY. TREES DOWN AND POWERPOLES DOWN.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 28 min |
| Jun 5, 7:33 PM CDT | Areal Flood Warning | ICT | Butler, Cowley | 4 hr |
| Jun 5, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Woodson | 56 min |
| Jun 5, 8:23 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 12 hr |
| Jun 5, 8:44 PM CDT | Flash Flood Warning | ICT | Cowley | 6 hr |
| Jun 5, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Chautauqua, Elk, Montgomery, Neosho, Wilson and 1 more | 58 min |
| Jun 5, 10:02 PM CDT | Areal Flood Warning | ICT | Chautauqua | 9 hr |
| Jun 5, 10:20 PM CDT | Areal Flood Warning | ICT | Sumner | 9 hr |
| Jun 5, 11:11 PM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Jun 5, 11:19 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 9 hr |
| Jun 6, 12:05 AM CDT | River Flood Warning | ICT | Saline | 13 hr |
| Jun 6, 2:40 AM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| Jun 6, 7:32 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.